Alert archive / Kansas / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Topeka, KS
NWS Topeka, KS issued this flash flood watch at May 29, 2013, 12:49 PM CDT for 23 counties in Kansas. It took effect at May 29, 2013, 8:00 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2013, 12:49 PM CDT (17:49 UTC)
- In effect from
- May 29, 2013, 8:00 PM CDT
- Expired
- May 30, 2013, 1:31 PM CDT
- In force
- 18 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- None
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
551 WGUS63 KTOP 291749 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 1249 PM CDT WED MAY 29 2013 ...ADDITIONAL HEAVY RAINS AND FLOODING POSSIBLE THROUGH THURSDAY... KSZ008>012-020>024-034-301000- /O.NEW.KTOP.FF.A.0002.130530T0100Z-130530T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 1249 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS...CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL... NEMAHA...POTTAWATOMIE AND RILEY. * FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * THUNDERSTORMS WILL IMPACT THE AREA TONIGHT THROUGH THURSDAY. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE ACROSS THE AREA. * RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS...FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO BECOME IMPASSABLE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. && $$
3 follow-up statements
423 WGUS63 KTOP 292056 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 356 PM CDT WED MAY 29 2013 ...ADDITIONAL RAINFALL IS EXPECTED ACROSS AREAS THAT HAVE BEEN HEAVILY SATURATED BY HEAVY RAIN OVER PREVIOUS FEW DAYS... KSZ008>012-020>024-034-300500- /O.CON.KTOP.FF.A.0002.130530T0100Z-130530T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 356 PM CDT WED MAY 29 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. * FROM 8 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON * THUNDERSTORMS WILL IMPACT THE AREA TONIGHT THROUGH THURSDAY. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE ACROSS THE AREA. * RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO BECOME IMPASSABLE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. && $$
087 WGUS63 KTOP 300933 FFATOP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 433 AM CDT THU MAY 30 2013 ...AREAS OF HEAVY RAIN ARE EXPECTED TODAY. SOME AREAS ARE ALREADY HEAVILY SATURATED FROM PREVIOUS ROUNDS OF THUNDERSTORMS FROM THE LAST FEW DAYS... KSZ026-035>040-054>056-058-059-302300- /O.EXA.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 433 AM CDT THU MAY 30 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL KANSAS... NORTH CENTRAL KANSAS AND NORTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KANSAS...ANDERSON...COFFEY... DOUGLAS...FRANKLIN...GEARY...LYON...MORRIS...OSAGE...SHAWNEE AND WABAUNSEE. IN NORTH CENTRAL KANSAS...DICKINSON. IN NORTHEAST KANSAS...JEFFERSON. * THROUGH THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA EARLY THIS MORNING THROUGH THIS AFTERNOON. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE ACROSS PORTIONS OF THE AREA. * RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO BECOME IMPASSABLE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. && $$ KSZ008>012-020>024-034-302300- /O.CON.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 433 AM CDT THU MAY 30 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL KANSAS AND NORTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL KANSAS... CLAY...CLOUD...OTTAWA...REPUBLIC AND WASHINGTON. IN NORTHEAST KANSAS...BROWN...JACKSON...MARSHALL...NEMAHA...POTTAWATOMIE AND RILEY. * THROUGH THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA EARLY THIS MORNING THROUGH THIS AFTERNOON. THE POTENTIAL EXISTS FOR EXCESSIVE RAINS OF 2 INCHES OR MORE ACROSS PORTIONS OF THE AREA. * RAINFALL OF 2 INCHES OR MORE WILL LEAD TO ADDITIONAL FLOODING OF CREEKS AND STREAMS AND COULD INUNDATE LOW WATER AREAS... FIELDS AND PASTURES. TORRENTIAL RAINS WITHIN THUNDERSTORMS COULD CAUSE FLASH FLOODING OF URBAN AREAS CAUSING STREETS TO BECOME IMPASSABLE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING THREATENS. && $$
936 WGUS63 KTOP 301831 FFATOP FLOOD WATCH NATIONAL WEATHER SERVICE TOPEKA KS 131 PM CDT THU MAY 30 2013 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .HEAVY RAIN IS NOT EXPECTED TO DEVELOP AND CAUSE FLASH FLOODING THROUGH THIS AFTERNOON.. KSZ008>012-020>024-026-034>040-054>056-058-059-301945- /O.CAN.KTOP.FF.A.0002.000000T0000Z-130530T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 131 PM CDT THU MAY 30 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS HAS BEEN CANCELLED. THE HEAVY RAINFALL THAT WAS EXPECTED TO DEVELOP TODAY HAS NOT OCCURRED. HOWEVER...PORTIONS OF EASTERN KANSAS MAY HAVE A CHANCE FOR HEAVIER RAIN TONIGHT AND FRIDAY...AND ANOTHER WATCH MAY BE ISSUED LATER TODAY FOR THAT PERIOD. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at May 29, 12:12 PM CDT, 37 minutes earlier.
Area forecast discussion, May 29, 12:12 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1212 PM CDT WED MAY 29 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 316 AM CDT WED MAY 29 2013 ANOTHER THREAT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT EXISTS FOR THE REGION LATE THIS AFTERNOON THROUGH THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. EARLY THIS MORNING...THE SURFACE LOW PRESSURE WAS LOCATED OVER EASTERN COLORADO WITH A WARM FRONT EXTENDING NORTHEASTWARD INTO NW KANSAS AND CENTRAL NEBRASKA. THIS BOUNDARY IS EXPECTED TO REMAIN WELL NORTH OF THE REGION TODAY AND TONIGHT...KEEPING THE CWA FIRMLY WITHIN THE BROAD WARM SECTOR. MODELS SHOW THIS SURFACE LOW STRENGTHENING THIS AFTERNOON INTO THIS EVENING AS THE UPPER LEVEL TROUGH WHICH IS CURRENTLY OVER THE NORTHERN ROCKIES DIGS FURTHER SOUTH INTO THE CENTRAL ROCKIES AND CENTRAL PLAINS...BECOMING NEGATIVELY TILTED TONIGHT INTO THURSDAY. MODELS SHOW THE PRESSURE GRADIENT INCREASING OVER THE AREA AS THE SURFACE LOW STRENGTHENS...RESULTING IN GUSTY SOUTHERLY WINDS. HAVE A WIND ADVISORY IN EFFECT FOR LATE MORNING THROUGH THE AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL KANSAS AS WINDS MAY BECOME SUSTAINED NEAR 30MPH WITH HIGHER GUSTS. DESPITE CLOUDY SKIES STICKING AROUND THROUGH MOST OF THE DAY...THIS STRONG SOUTHERLY FLOW SHOULD STILL ALLOW FOR WAA TO BOOST AFTERNOON TEMPERATURES INTO THE UPPER 70S TO LOWER 80S. THESE SOUTHERLY WINDS WILL ALSO PROVIDE DECENT MOISTURE ADVECTION INTO THE REGION WITH SURFACE DEWPOINT TEMPERATURES EXPECTED TO REMAIN IN THE MIDDLE TO UPPER 60S. MODELS CONTINUE TO STRUGGLE IN FINDING A GOOD CONSENSUS IN THE TIMING AND LOCATION OF CONVECTIVE ACTIVITY ACROSS THE CWA TODAY AND TONIGHT. THE BEST FOCUS AREA FOR INITIATION OF SEVERE THUNDERSTORMS LOOKS TO BE ACROSS SW KANSAS AND WESTERN OKLAHOMA BY MID AFTERNOON ALONG THE DRYLINE THAT WILL BE IN PLACE OVER THE AREA. MODELS SHOW A STRONG DIURNALLY-DRIVEN LLJ OF 40-50KTS DEVELOPING OVER WESTERN KANSAS INTO THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON...HELPING TO SUPPORT STRENGTHENING THUNDERSTORMS. THESE CLUSTER OF THUNDERSTORMS SHOULD PROGRESS EASTWARD INTO CENTRAL AND EASTERN KANSAS DURING THE LATE AFTERNOON AND EVENING HOURS...POTENTIALLY BECOMING MORE LINEAR IN STRUCTURE AS IT PROGRESSES INTO THE CWA. THE AMOUNT OF DESTABILIZATION ACROSS THE AREA CERTAINLY WILL BE DEPENDENT UPON WHETHER THERE WILL BE ANY BREAKS IN THE CLOUD COVER TODAY...SO MU CAPE VALUES MAY RANGE ANYWHERE FROM AROUND 1500 J/KG TO UPWARDS OF 3000 J/KG OR SO. MODELS CONTINUE TO SHOW DECENT LOW-LEVEL SHEAR WITH WEAKER DEEP LAYER SHEAR ACROSS MUCH OF CENTRAL KANSAS BY EARLY THIS EVENING. WILL HAVE TO MONITOR THESE ENVIRONMENTAL CONDITIONS THROUGH THE DAY TO GAIN A BETTER IDEA OF HOW WELL THESE THUNDERSTORMS THAT ENTER IN THE CWA WILL BE ABLE TO MAINTAIN THEMSELVES AND REMAIN STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THIS LATE AFTERNOON/EVENING ACTIVITY...WITH AN ISOLATED TORNADO THREAT DUE TO THE STRENGTHENING NOCTURNAL LLJ. ALSO...AREAS OF FLASH FLOODING WILL CONTINUE TO BE A CONCERN AS SEVERAL LOCATIONS HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN OVER THE LAST FEW DAYS FROM PREVIOUS ROUNDS OF THUNDERSTORMS AND SOILS HAVE BECOME QUITE SATURATED. WHILE THIS ACTIVITY MAY WEAKEN THROUGH THE OVERNIGHT HOURS...IT MAY PERSIST INTO THURSDAY MORNING. WHILE THIS LINE OF THUNDERSTORMS WILL BE THE MAIN FOCUS FOR THUNDERSTORM ACTIVITY TODAY AND TONIGHT...IT IS IMPORTANT TO NOTE THAT ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION DURING THE AFTERNOON HOURS AS A FEW EMBEDDED SHORTWAVES MAY CLIP THE REGION AND PROVIDE ENOUGH FORCING TO PRODUCE SOME SCATTERED ACTIVITY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 316 AM CDT WED MAY 29 2013 THURS/FRI...ONGOING CONVECTION BY 12Z THURSDAY WILL IMPACT STORM CHANCES FOR THE REMAINDER OF THE DAY. AT THIS TIME HAVE LINGERING HIGH CHANCE POPS WEST TO LIKELY POPS EAST THROUGH THE NOON HOUR AND DIMINISHING WEST TO EAST THROUGH THE AFTERNOON AND OVERNIGHT HOURS. UPPER ENERGY ROTATING THROUGH THE BASE OF THE UPPER TROF SWEEPS OVER THE EASTERN PORTIONS OF THE STATE BY 0Z FRIDAY AND BRINGS LINE OF CONVECTION AS IT DOES SO. ORIENTATION OF SW/NE WINDS ALONG THE FRONT WOULD SUGGEST A CLUSTER OR LINE OF STORMS AS IT DOES SO...WITH SUFFICIENT INSTABILITY FOR LARGE HAIL AND STRONG WINDS...ALTHOUGH INSTABILITY VALUES IN THE 1500J/KG RANGE ARE LOWER THAN IN PREVIOUS DAYS. AMOUNT OF INSTABILITY WILL ALSO BE INFLUENCED BY HOW MUCH SUNSHINE CAN BE HAD ACROSS THE WARM SECTOR. STORMS WOULD BE QUICK MOVERS BUT MAY TRAIN ALONG THE LINE AND BRING A HEAVY RAIN THREAT AS WELL. BOTH EC AND GFS SUGGEST A LULL IN THE LATE EVENING BUT THEN RAMP UP A BULLSEYE OF CONVECTION RIGHT OVER THE CWA BY 12Z FRIDAY LIKELY IN RESPONSE TO THE 50-60KT LLJ OVER PROGGED SURFACE TROF. HAVE NOT GONE SO GUSTO WITH THE QPF AS EXPECT SOME LINGERING INFLUENCE FROM PREVIOUS DAY ACTIVITY AND MAY SHIFT STRENGTH AND LOCALE OF THIS FEATURE. UPPER TROF SITS OVER THE NORTHERN PLAINS AND ROUNDS OF ENERGY ROTATE AROUND THE SOUTHERN SIDE ACROSS THE AREA THROUGH FRIDAY...AND IF FRONTAL BOUNDARY INDEED BISECTS THE CWA FRIDAY MORNING THEN EASTERN COUNTIES MAY SEE ANOTHER ROUND OF SHOWERS AND STORMS AS THE COLD FRONT FINALLY PUSHES THROUGH THE FORECAST AREA FRIDAY EVENING. BETTER SEVERE THREAT/HEAVY RAIN POTENTIAL IN THIS SCENARIO LIES ALONG I35 AND SOUTHWARD...BUT MANY FEATURES IN PLAY HERE THAT COULD SHIFT AREA OF CONCERN BY THEN. BRIEF PATTERN CHANGE AS COOLER AIR FILTERS INTO THE PLAINS FOR THE WEEKEND INTO EARLY NEXT WEEK. HIGHS FOR SAT THROUGH MON IN THE 70S BEFORE A RETURN TOWARD 80 ON TUESDAY. ALSO KEPT A DRY FORECAST UNTIL TUESDAY WITH DRY COOLER CANADIAN AIR OVER THE STATE UNTIL RETURN FLOW SETS IN TUESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1206 PM CDT WED MAY 29 2013 AREA WILL REMAIN IN GUSTY SOUTH WINDS WITH MVFR CIGS AROUND 3KFT THROUGH 00Z. SOME POTENTIAL FOR CIGS TO BECOME VFR THIS AFTERNOON AND WILL MONITOR...LINE OF STORMS SHOULD ARRIVE INTO MHK IN THE 22-02Z WINDOW AND WOULD BE EXPECTED TO ARRIVE IN THE TOP AREA AFTER 01Z TIME FRAME. && .TOP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ008-020-021-034- 035. && SHORT TERM...HENNECKE LONG TERM...CRAVEN AVIATION...OMITT
Hazardous weather outlook, May 29, 11:50 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1150 AM CDT WED MAY 29 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-301015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1150 AM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. A FEW OF THESE STORMS COULD BRING SOME HAIL. THE GREATER THREAT FOR SEVERE WEATHER COMES LATE THIS AFTERNOON AND MORE LIKELY THIS EVENING AND OVERNIGHT. STORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND WESTERN KANSAS AND MOVE NORTHEAST WITH TIME. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS...AND ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY BRING LOCALIZED FLOODING TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES CONTINUE THURSDAY AND INTO FRIDAY. THESE STORMS ALSO HAVE THE POTENTIAL TO BE SEVERE...WITH THE THREAT DIMINISHING AND SHIFTING SOUTH AND EAST THROUGH EARLY SATURDAY. THE THREAT FOR HEAVY RAINFALL AND FLOODING WILL ALSO CONTINUE. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, May 29, 6:50 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
650 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM HEAVY RAIN 4 WSW WOODLAWN 39.77N 95.94W
05/28/2013 M2.80 INCH NEMAHA KS TRAINED SPOTTER
DELAYED REPORT. RAINFALL AMOUNT RECEIVED ON MONDAY
AFTERNOON.
0646 AM HEAVY RAIN 4 WSW WOODLAWN 39.77N 95.94W
05/29/2013 M6.41 INCH NEMAHA KS TRAINED SPOTTER
RAINFALL FROM TUESDAY AFTERNOON AND EVENING.
&&
ACHLocal storm report, May 29, 6:56 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN 4 NNE NETAWAKA 39.65N 95.70W
05/29/2013 M2.50 INCH JACKSON KS TRAINED SPOTTER
&&
KCSpecial weather statement, May 29, 10:08 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1008 AM CDT WED MAY 29 2013
KSZ034-291545-
OTTAWA-
1008 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTAWA COUNTY...
THROUGH 1045 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 30 MPH
ACROSS PORTIONS OF WESTERN OTTAWA COUNTY. NICKEL SIZE HAIL. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE ADA...MINNEAPOLIS AND
DELPHOS.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3901 9793 3917 9794 3927 9789 3928 9755
3895 9781 3896 9794 3901 9794
TIME...MOT...LOC 1509Z 202DEG 28KT 3904 9786
$$ PHILLIPSSpecial weather statement, May 29, 11:08 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1108 AM CDT WED MAY 29 2013
KSZ020-021-291630-
CLAY-CLOUD-
1108 AM CDT WED MAY 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND
SOUTHEASTERN CLOUD COUNTIES...
THROUGH 1130 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30
MPH ACROSS PORTIONS OF NORTHWESTERN CLAY AND SOUTHEASTERN CLOUD
COUNTIES. PENNY SIZE HAIL MAY OCCUR WITH THIS STORM. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE MILTONVALE AND AURORA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3959 9744 3947 9721 3931 9742 3930 9762
3931 9767
TIME...MOT...LOC 1607Z 219DEG 27KT 3933 9752
PHILLIPSLocal storm report, May 29, 11:22 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1122 AM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM NON-TSTM WND GST CONCORDIA AIRPORT 39.55N 97.65W
05/28/2013 M59 MPH CLOUD KS ASOS
&&Special weather statement, May 29, 12:27 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1227 PM CDT WED MAY 29 2013 KSZ010-291800- MARSHALL- 1227 PM CDT WED MAY 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY... THROUGH 100 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTH AT 45 MPH ACROSS PORTIONS OF NORTHWESTERN MARSHALL COUNTY. PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MARYSVILLE AND OKETO. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3969 9660 3971 9678 4000 9668 4000 9638 TIME...MOT...LOC 1727Z 202DEG 39KT 3973 9666 PHILLIPS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:06 PM CDT | Tornado Warning | TOP | Ottawa | 24 min |
| May 28, 7:12 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha, Washington | 4 hr |
| May 28, 7:20 PM CDT | Flash Flood Warning | TOP | Brown | 4 hr |
| May 28, 7:39 PM CDT | Flash Flood Warning | TOP | Brown, Nemaha | 4 hr |
| May 28, 7:59 PM CDT | Special Weather Statement | TOP | Nemaha | 31 min |
| May 28, 8:05 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 25 min |
| May 28, 8:23 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 37 min |
| May 28, 8:39 PM CDT | Special Weather Statement | TOP | Nemaha | 36 min |
| May 28, 8:45 PM CDT | Special Weather Statement | TOP | Marshall | 30 min |
| May 28, 8:55 PM CDT | River Flood Warning | TOP | Marshall | 60 hr |
| May 28, 9:01 PM CDT | Special Weather Statement | TOP | Brown, Jackson | 29 min |
| May 28, 10:14 PM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| May 28, 10:39 PM CDT | Flash Flood Warning | TOP | Brown, Jackson, Nemaha | 4 hr |
| May 29, 2:17 AM CDT | Areal Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha | 8 hr |
| May 29, 10:08 AM CDT | Special Weather Statement | TOP | Ottawa | 37 min |
| May 29, 11:08 AM CDT | Special Weather Statement | TOP | Cloud | 22 min |
| May 29, 12:27 PM CDT | Special Weather Statement | TOP | Marshall | 33 min |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Ottawa | 44 min |
| May 29, 4:39 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 29, 4:55 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 50 min |
| May 29, 5:31 PM CDT | Special Weather Statement | TOP | Clay, Riley | 29 min |
Nearby
Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.